Archive

Posts Tagged ‘acetaminophen’

Acetaminophen found to cause dangerous skin reactions in some people

Image Source: examiner.com

 

A warning for people who take acetaminophen for fever and pain: the Food and Drug Administration (FDA) recently announced that the drug causes rare but possibly fatal skin reactions in some people.

The anti-pain medication, also known as paracetamol, is found in drugs like Tylenol, Panadol, Feverall, among others. It is one of the most commonly used over-the-counter pain medications.

Three skin conditions have been linked to the analgesic: the Stevens-Johnson Syndrom (SJS), toxic epidermal necrolysis (TEN), and acute generalized exanthematous pustulosis (AGEP). The third is the least worrisome of the reactions as it usually resolves within two weeks of discontinuing the use of acetaminophen. The first two require hospitalizations because they can be fatal.

Image Source: drtummy.com

 

People adversely affected by the medication will first experience flu-like symptoms of fever and muscle aches. This will then be followed by rashes, blistering, and then shedding of the skin, which carries the risk of infection. Patients may also experience scarring, skin pigment changes, blindness, and organ damage. Full recovery may take weeks or months.

The FDA reminds the public that the warning serves neither to worry consumers and healthcare professionals, nor to encourage the use of other medications. It is an urgent call for people who experience skin symptoms to immediately discontinue their use of the drug and see a health expert to avoid the worst possible outcomes.

 

Image Source: trachs.com

 

For more links to healthcare industry news, visit the Satori World Medical official website.

Advertisements